Pure Red Cell Aplasia Due to Azathioprine Therapy for Crohn’s Disease

Kamath, Nagesh C and Pai, Ganesh C (2016) Pure Red Cell Aplasia Due to Azathioprine Therapy for Crohn’s Disease. Indian Journal of Pharmacology, 48 (1). pp. 86-87. ISSN 0253-7613

[img] PDF
286 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy

Abstract

Various mechanisms contribute to anemia in inflammatory bowel diseases (IBD), drug‑related causes being less frequent. The hematological and other adverse events of azathioprine (AZA) therapy are well documented, but drug‑associated pure red cell aplasia (PRCA) is an uncommon event. We hereby describe two cases of AZA‑associated PRCA in patients with Crohn’s disease. The diagnosis was supported by pathological reports, and prompt hematological recovery was seen with discontinuation of the offending drug. This report highlights the need to consider this rare entity in IBD patients in appropriate settings and for adopting adequate precautionary measures.

Item Type: Article
Uncontrolled Keywords: Anemia; Azathioprine; Crohn’s disease; Pure red cell aplasia
Subjects: Medicine > KMC Manipal > Gastroenterology
Depositing User: KMC Library
Date Deposited: 03 Mar 2016 08:57
Last Modified: 03 Mar 2016 08:57
URI: http://eprints.manipal.edu/id/eprint/145457

Actions (login required)

View Item View Item